Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 202, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 20, 2011, 9:33 AM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 9:33 AM CDT (14:33 UTC)
- Expired
- May 20, 2011, 10:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2656 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 5:00 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 20, 5:00 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 500 AM CDT FRI MAY 20 2011 .DISCUSSION... WARM AND MUGGY THIS MORNING WITH TEMPERATURES RANGING ALL THROUGH THE 70S FROM RIGHT AT 70 IN RUSTON...TO UPPER 70S IN A FEW SPOTS. SKIES ARE MOSTLY CLOUDY TO CLOUDY WITH A PEPPERING OF LIGHT SHOWERS AND DRIZZLE OVER EAST TEXAS. THE WATER VAPOR SHOWS A MID LEVEL DRY POCKET NOW JUST PAST AUSTIN AND NEAR WACO TX...LIFTING THE AIR OUT AHEAD. CLOUDS SHOWING SOME ENHANCEMENT IN INFRA RED CHANNEL. OVERNIGHT...THIS FEATURE HAS HAD SOME EASTWARD MOVEMENT...BUT NOW LOOKS TO BE STUCK UNDER THE NEG TILTING RIDGE OVER THE MIDWEST U.S. BASED ON LAST NIGHT SOUNDING WE HAVE A DECENT CAP AND THIS IS PROBABLY BEING ERODED BY THIS FEATURE...JUST NOT MUCH MOISTURE ABOVE 750 MB. WE ARE AWAITING THIS MORNING/S SOUNDING FOR SURE. LITTLE CHANGE TO POPS IN THE SHORT TERM...WHIT HPC QPF LOADED INTO THE GRIDS. SPC HAS KEEP A SLIGHT RISK OVER NE TX AND SW ARK FOR TODAY AND TONIGHT WITH SMALL POCKETS...ONE OF WHICH RESIDES RIGHT OVER THE HEART OF THE CWA FOR TOMORROW. WIND DAMAGE MOST LIKELY EVENTS FROM ANY BOWS...AND PERHAPS SOME LOCALIZED FLOODING. MODELS KEEP SOUTHERLY WINDS GOING FOR DAYS SO WITH NO REAL BOUNDARY AND THE UPPER TROUGH HOLDING POSITION...WE/LL HAVE TO WAIT UNTIL LATER FOR COOL POOLS FROM CONVECTION TO OUR WEST TO HELP INITIATE NEW DEVELOPMENT. OVERNIGHT...THE LINEAR EVOLUTION WAS SEEN TO DEVELOP WITH THE LOW LEVEL JET OVER OK AND PARTS OF TEXAS MAINLY ALONG THE DRY LINE. THIS LINEARITY WILL CONTINUE TO BREAK UP WITH HEATING AND THEN REESTABLISH AGAIN TONIGHT...PROBABLY RIGHT IN OUR WESTERN ZONES. AS THE UPPER TROUGH HOLDS POSITION AND TILTS WE WILL SEE THIS DIFFICULT FORECAST REMAIN FOR THE SHORT TERM. MODELS STILL LOOKING AT A SHIFT IN THE UPPER WINDS BEYOND MIDWEEK AS A SURFACE FRONT DRIFTS IN FROM THE WEST. UNTIL THEN...WE KEEP IN AND OUT CHANCE POPS...WITH MORE LIKELY POCKETS PERHAPS IN THE OFFING AS NEW MODEL RUNS WORK THINGS OUT. WE ARE NOT FAR FROM MAV/MEX GUIDANCE ANYWHERE IN THE NEXT WEEK. /24/ && .AVIATION... MVFR CIGS ARE BEING OBSERVED AT THE EAST TEXAS TERMINALS THIS MORNING...WHILE VFR IS THE PREVAILING FLIGHT CATEGORY AT THE LA AND AR TERMINALS. MVFR CIGS MAY SPREAD INTO TXK AND SHV BY DAYBREAK...BUT VFR SHOULD BE THE PREVAILING FLIGHT CATEGORY AFTER 17Z. RADAR IS INDICATING ISOLATED SHOWER ACTIVITY ACROSS PARTS OF EAST TEXAS AND SE OKLAHOMA THIS MORNING. THIS ACTIVITY IS EXPECTED TO INCREASE LATER TODAY...WITH TSRA ACTIVITY MOVING INTO THE AREA AFTER 18Z. THE EAST TEXAS TERMINALS WILL HAVE THE BEST CHANCE FOR SEEING TEMPO TSRA ACTIVITY...WITH TSRA ACTIVITY MOVING INTO NW LA AND SW AR AS WE APPROACH THE 00Z ISSUANCE. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 73 87 71 89 / 40 40 30 20 20 MLU 88 72 88 71 89 / 30 30 20 20 20 DEQ 82 67 82 67 84 / 60 60 30 30 30 TXK 84 70 85 71 88 / 60 50 30 30 30 ELD 84 69 86 69 88 / 40 40 30 20 30 TYR 85 72 85 72 88 / 60 60 30 30 20 GGG 86 73 85 71 89 / 60 50 30 30 20 LFK 89 73 89 72 90 / 40 40 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/11
Hazardous weather outlook, May 20, 6:30 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 630 AM CDT FRI MAY 20 2011 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150-211130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK- 630 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY LATER TODAY AND ON THROUGH THE OVERNIGHT HOURS. SOME THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL BEING THE PRIMARY THREATS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...HEAVY RAINFALL MAY LEAD TO AREAS OF ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A GREATER THREAT FOR FLASH FLOODING. THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE WEEK AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167- 211130- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 630 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...AND FOR DEEP EAST TEXAS AND PORTIONS OF NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TODAY AND THROUGH THE OVERNIGHT HOURS. GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A THREAT FOR FLASH FLOODING. THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE WEEK AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur | 36 min |
| May 20, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 43 min |
| May 20, 5:27 PM CDT | Tornado Warning | SHV | Red River | 48 min |
| May 20, 5:53 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Rusk | 52 min |
| May 20, 6:38 PM CDT | Tornado Warning | SHV | Harrison, Marion | 21 min |
| May 20, 6:55 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.